Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2017, 9:58 PM CDT for McCurtain County, Oklahoma; Bowie County, Red River County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 9:58 PM CDT (02:58 UTC)
- Expired
- Apr 21, 2017, 11:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 175 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.5
The text
As transmitted.
323
WUUS54 KSHV 220258
SVRSHV
OKC089-TXC037-387-220400-
/O.NEW.KSHV.SV.W.0095.170422T0258Z-170422T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
958 PM CDT FRI APR 21 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
South central McCurtain County in southeastern Oklahoma...
Northwestern Bowie County in northeastern Texas...
Red River County in northeastern Texas...
* Until 1100 PM CDT
* At 957 PM CDT, a severe thunderstorm was located over Blossom, or
10 miles east of Paris, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Boxelder, Bagwell, Manchester, Detroit, Avery, Annona,
Lydia, Negley, Harris, Woodland, English and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3386 9531 3379 9473 3375 9471 3369 9473
3344 9475 3355 9531
TIME...MOT...LOC 0257Z 282DEG 35KT 3368 9537
HAIL...1.00IN
WIND...60MPH
$$
062 follow-up statements
582
WWUS54 KSHV 220325
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1025 PM CDT FRI APR 21 2017
OKC089-TXC037-387-220400-
/O.CON.KSHV.SV.W.0095.000000T0000Z-170422T0400Z/
McCurtain OK-Bowie TX-Red River TX-
1025 PM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTH CENTRAL MCCURTAIN...NORTHWESTERN BOWIE AND CENTRAL RED
RIVER COUNTIES...
At 1024 PM CDT, a severe thunderstorm was located near Clarksville,
moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarksville, Bagwell, Detroit, Avery, Annona, English, Negley, Harris
and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
A tornado watch remains in effect until 100 AM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3382 9500 3379 9473 3375 9471 3369 9473
3346 9476 3352 9498 3357 9512 3363 9529
3369 9529 3375 9513 3375 9500
TIME...MOT...LOC 0324Z 280DEG 33KT 3364 9510
HAIL...0.88IN
WIND...60MPH
$$
06750
WWUS54 KSHV 220353
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1053 PM CDT FRI APR 21 2017
OKC089-220401-
/O.CAN.KSHV.SV.W.0095.000000T0000Z-170422T0400Z/
McCurtain OK-
1053 PM CDT FRI APR 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCCURTAIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened over
extreme South Central sections of the county. Therefore, the warning
has been cancelled.
A tornado watch remains in effect until 100 AM CDT for northeastern
Texas.
LAT...LON 3373 9489 3369 9479 3366 9473 3350 9475
3359 9490 3363 9497 3369 9503 3373 9499
TIME...MOT...LOC 0351Z 280DEG 34KT 3360 9481
$$
TXC037-387-220400-
/O.CON.KSHV.SV.W.0095.000000T0000Z-170422T0400Z/
Bowie TX-Red River TX-
1053 PM CDT FRI APR 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN BOWIE AND EAST CENTRAL RED RIVER COUNTIES...
At 1051 PM CDT, a severe thunderstorm was located 10 miles northeast
of Boxelder, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Avery and English.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for northeastern
Texas.
LAT...LON 3373 9489 3369 9479 3366 9473 3350 9475
3359 9490 3363 9497 3369 9503 3373 9499
TIME...MOT...LOC 0351Z 280DEG 34KT 3360 9481
HAIL...<.75IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 7:10 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 21, 7:10 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 710 PM CDT Fri Apr 21 2017 .AVIATION... For the 22/00Z terminal forecast will prevail VFR flight categories until around 2204Z-2209Z when lowering clouds ahead of an approaching cold front with a band of showers and thunderstorms. The cold front will continue to push across the Four State Region with the convection shining Southeast with it. In and near the thunderstorms IFR ceilings and visibilities will develop as well out ahead and just behind the frontal boundary. Conditions will slowly return from IFR to MVFR during the mid morning with a gradual return to VFR near mid day to early afternoon. Surface winds will be South to Southwest overnight 7-14 knots increasing during the mid evening for the Northwest sections of the region. As winds shift to the West and Northwest with and in wake of the frontal passage expect an increase in speeds to 15-20 knots with higher gusts. /06/ && .PREV DISCUSSION... /issued 458 PM CDT Fri Apr 21 2017/ UPDATE... Sent out a quick update to headline Tornado watch 155 which will be in affect until 1 AM for northeast Texas, southeast Oklahoma, and portions of southwest Arkansas. Discrete supercells across the red river valley into eastern Oklahoma to increase in coverage along frontal boundary as upper disturbance migrates east bringing increased instability to the watch area. Very large hail, damaging winds, and isolated tornadoes will be possible. /05/ PREV DISCUSSION... /issued 409 PM CDT Fri Apr 21 2017/ DISCUSSION... As expected, the morning/early afternoon MCS has diminished across Ncntrl AR, having outrun the best forcing aloft ahead of the compact upper closed low now entering SW KS, while also shifting N into the cooler/more stable air mass N of a stationary front extending across Srn OK/Cntrl AR. This early MCV has left behind an extensive mesoscale bndry just S of the stationary front, which is well noted in the visible satellite imagery per the somewhat agitated cu field from just NE of SWW, to GLE, to ADR and across Srn LeFlore County OK to MEZ and HOT. We continue to await this small closed low as it enters Nrn OK this evening, with sct convection expected to develop soon across Nrn TX, before building NE into Srn OK. A rather expansive warm/moist sector remains in place across much of N TX into N LA/Srn AR S of the stationary front, although strong capping noted on the 20Z KFWD capping and the struggling cu field along the remnant mesoscale bndry may delay the onset of convection until late afternoon/early evening once better diffluence aloft overspreads this area and this cap is able to erode. MLCapes between 1500-2500 J/Kg is common attm over extreme Srn OK/N TX, with frontal convergence expected to increase once a 30-40kt SSW low level jet develops by early evening. Thus, convection should rapidly grow/become severe as steep H700-500 lapse rates advect in beneath the Nrn OK closed low, resulting in the convection to build E into SE OK/extreme NE TX/Wrn AR by mid to late evening. Have maintained likely pops for the I-30 corridor tonight with severe mention, with this convection possibly maintaining svr intensity in some areas even after 06Z Saturday as they possibly gust ESE into Srn AR/the I-20 corridor of E TX and extreme NW LA. Did increase pops late for the I-20 corridor of E TX, but the general trend for the convection is for it to weaken late as the low level instability diminishes and the convection outruns the attendant cold front and diminished frontal convergence. The GFS has slowed the frontal progress and is about 3-4 hours slower than the NAM/ECMWF/HRRR blends, but should this convection gust out late, then this may actually reinforce the front ESE a tad faster than the GFS. However, still expecting cooler and drier air to begin spilling SE into NE TX/SE OK/adjacent SW AR late, with the front expected to clear the remainder of E TX/N LA by Saturday afternoon. Still can't rule out isolated to sct convection Saturday on both sides of the front, but the lack of sfc frontal forcing and forcing aloft should be minimal with a secondary shortwave developing behind the compact closed low Saturday afternoon before digging into the Red River Valley by early evening. Have maintained chance pops over E TX/N LA/Scntrl AR Saturday, although convection should begin to diminish by afternoon over Lower E TX/NW LA/Scntrl AR as the H850 front sinks farther SE in wake of the sfc fropa. The short term progs are now suggesting postfrontal stratocu spilling S Saturday evening/night in wake of the aforementioned shortwave passage, with this cloud cover gradually scattering out from NW to SE Sunday. Given this cloud cover and NW winds, have made minor upward adjustments to min temps Saturday night, with the coldest night still expected Sunday night with ideal radiational cooling expected as the clouds clear and winds diminish once sfc ridging builds into the region. A warming trend will commence Monday with above normal temps returning, with afternoon RH's expected to gradually increase through midweek. Dry conditions will persist as well as a zonal flow is established in wake of the shortwave passage, before a WSW flow aloft is established as the next shortwave digs SE through the Rockies late Wednesday and into the Plains Thursday. Have maintained slight chance pops for extreme NE TX/SE OK/adjacent SW AR Thursday, although the more organized convection may await until just after the end of the forecast period (next weekend) as the next longwave trough digs through the Rockies and Srn Plains. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 75 49 70 / 40 30 10 0 MLU 69 78 51 67 / 30 40 10 10 DEQ 56 65 43 70 / 70 20 10 0 TXK 59 67 48 70 / 60 20 10 0 ELD 66 72 49 68 / 60 30 10 10 TYR 59 68 47 71 / 60 30 10 0 GGG 63 71 47 70 / 60 30 10 0 LFK 68 76 48 72 / 20 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/05/15
Hazardous weather outlook, Apr 21, 12:24 PM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1224 PM CDT Fri Apr 21 2017 ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097- 108>112-124>126-136>138-221100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison- 1224 PM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... A complex of strong to severe thunderstorms over Eastern Oklahoma will move into Western Arkansas early this afternoon, but should remain just north of the region. However, convective boundaries associated with this system should linger across Southeast Oklahoma and the northern sections of Southwest Arkansas, and will help focus scattered to numerous showers and thunderstorms late this afternoon through this evening over these areas as a strong upper level disturbance moves across Northern Oklahoma. These storms are expected to build farther south this evening and overnight into Northeast Texas, Southern Arkansas, and possibly extreme Northern Louisiana along and ahead of an associated cold front before weakening late. Given the strong instability, wind shear, and frontal forcing expected to be in place, some of these storms will become severe, with damaging winds, large hail, and even an isolated tornado possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated showers and a few thunderstorms will be possible Saturday near and behind the cold front. However, no hazardous weather is expected. Afterwards, much cooler and drier air will spill south in wake of the frontal passage Saturday, before a warmup commences Monday. Dry conditions will continue across much of the region through at least Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, will be needed this evening and tonight across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas. LAZ005-010>014-017>022-TXZ149>153-165>167-221100- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1224 PM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms will be possible this afternoon across portions of Deep East Texas and Northcentral Louisiana before diminishing this evening with the loss of heating. However, additional isolated to scattered showers and thunderstorms will be possible late over the area as a complex of strong to severe thunderstorms gradually sinks southeast and weakens late. Strong gusty winds will be possible late should any convective boundaries accelerate southeast ahead of the complex of showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered showers and thunderstorms will be possible Saturday near and behind the cold front especially over portions of Lower East Texas and North Louisiana, with the front expected to exit the region Saturday afternoon. However, the threat for hazardous weather is low. Afterwards, much cooler and drier air will spill south in wake of the frontal passage Saturday, before a warmup commences Monday. Dry conditions will continue across much of the region through at least Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, should not be needed this afternoon or tonight. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 28 min |
| Apr 21, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
| Apr 21, 9:52 PM CDT | Lake Wind Advisory | SHV | McCurtain | 17 hr |
| Apr 21, 10:03 PM CDT | Special Weather Statement | SHV | McCurtain | 57 min |
| Apr 21, 10:18 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| Apr 21, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
| Apr 21, 11:33 PM CDT | Special Weather Statement | SHV | Wood | 42 min |
| Apr 22, 1:00 AM CDT | Special Weather Statement | SHV | Smith, Wood | 45 min |
| Apr 22, 1:39 AM CDT | Special Weather Statement | SHV | Smith | 51 min |
| Apr 22, 4:03 AM CDT | Special Weather Statement | SHV | Titus | 42 min |
| Apr 22, 4:46 AM CDT | Special Weather Statement | SHV | Bowie | 44 min |
| Apr 22, 3:42 PM CDT | Special Weather Statement | SHV | Harrison | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.